I did an experiment on myself.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Marlee2
Veteran Member


Date Joined Aug 2007
Total Posts : 6067
   Posted 6/24/2009 11:43 AM (GMT -7)   
After I started taking vit D I started having lots of tummy promblems, mostly gastritis, so I stopped taking it for over a week and no tummy problems. I took two of the chewable chocolate calcium/D last night cause I can tell the difference in my energy from just being off the D as long as I was. Today I am dragging and have no energy so I'm taking extra D tonight stomach problems or not, I took carafate last night with it so I will hope for the best.
 
One reason I did this is cause I have doc app on Mon and I wanted to see if it was the D causing the stomach problems before I went to my app and since it is we will talk shots.
 
So for those of you that haven't had your D checked and have no energy I suggest you get it checked cause it does make a difference in the energy. Not everyone has the stomach problems I do with so many things.
 
I just want my energy back, I'm tired. sad
 
luv and hugs
Marlee
Forum Moderator Fibromyalgia
 
Fibro,Sjogrens, Anxiety, Gastroparesis, IBS, Gastritis, Allergies, High Blood Pressure, Low Blood Sodium and Osteoarthritis
 
Amitriptyline, Celexa, Xanax, Synthroid, Zyrtec, Micardis, Spironalactone, Tylenol, Reglan, Lidoderm Patches and Tramadol
 
Co Q 10, Super B Complex, Extra B12, Multi vitamin


puppylover
Veteran Member


Date Joined Feb 2009
Total Posts : 823
   Posted 6/24/2009 12:21 PM (GMT -7)   
Marlee, how much D were you taking?  I recently started 1000 iu a day and think I can tell a difference.  But it could be the malic/mag  that I'm also taking.  I wasn't tested for the D but I am going to ask doctor about it next visit.
 
Puppylover
Fibromyalgia, arthritis in spine and hips, IBS, Raynaud's syndrome, hypertension
 
On the eighth day God created Golden Retrievers.


Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17101
   Posted 6/24/2009 3:41 PM (GMT -7)   
Marlee, try taking it with food and see if that helps any.  I always take it with food because I'm usually taking my ibuprofen at the same time.
 
Puppylover, have your doctor check your vitamin D levels.  I did and found I was low.  I live in sunny Florida so who would have "thunk"!  I'm taking 3,500 IU of vitamin D3 right now.  Your doctor can guide you.  You don't want to overdose on D, either.  But the doctors are now suggesting that you should take 1,000 IU a day because of all the benefits for your heart.  Be sure to count the vitamin D in multiple vitamins and also calcium supplements too, if you take these.
 
You know I take the malic acid/magnesium supplements too.  Both these and vitamin D help with pain and fatigue. 
 
Sherrine


Forum Moderator/ Fibromyalgia
***********************
Fibromyalgia, Crohn's Disease, Ostomy, Diabetes, Autoimmune Inner Ear Disease, Osteoporosis
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
God does not give us a spirit of fear, but of power and of love and of a sound mind.    2 Timothy 1:7


SassyMyKitty
Veteran Member


Date Joined Apr 2009
Total Posts : 673
   Posted 6/24/2009 4:29 PM (GMT -7)   
Any time I have blood tests done, everything comes back normal. My vitamin levels are all fine and everything. I am sure I could benefit from taking it, but I would have to get a script for it because I can't afford to just buy it.
'Cause when push comes to shove
you taste what you're made of.
You might bend til you break
'cause it's all you can take.
On your knees you look up
decide you've had enough.
You get mad.
You get strong.
Wipe your hands
shake it off.
Then you stand.
 
-"Stand" by Rascal Flatts
 
 


MEG25801
Regular Member


Date Joined Jun 2008
Total Posts : 204
   Posted 6/24/2009 4:33 PM (GMT -7)   
I don't know about everyone else but I had to specifically ask for the Vit D to be tested. It's not a normal thing to be tested for. I have started taking the Vit D 1000 Iu a day and have noticed more stomach problems than normal so i guess that is the culprit. but I would rather have the more energy. Does not seem to help pain wise but I am more energetic.

Missy
Diagnosed with Panic Disorder(16 yrs ago)-GERD(12 years ago)-GAD(16 yrs ago)-IBS(12 years ago)-DDD(6 years ago)-Arthritis(since teenager)-Controled HBP(2 years ago)-Diagnosed with fibromyalgia 9-29-08.
Meds: Cardizem CD~Prilosec~Klonopin(prn)~Daily Vitamin~Tylenol~Lyrica


Littleneck
Veteran Member


Date Joined Mar 2009
Total Posts : 599
   Posted 6/24/2009 11:48 PM (GMT -7)   
I started taking the vitamin D and also got stomach woes, so stopped for three or four days. I started taking it again with food (yogurt) and no stomach problems so far, and it's been four days.

Statgeek
Veteran Member


Date Joined Jul 2008
Total Posts : 1495
   Posted 6/25/2009 1:46 AM (GMT -7)   

Do you take gel caps?  Maybe that would not hurt your tummy as much.

Sue


myjoy
Veteran Member


Date Joined Feb 2009
Total Posts : 686
   Posted 6/25/2009 5:20 AM (GMT -7)   
Lack of energy is one big complaint for me. I never thought about vitamin D. I have a doctor's appt today - perhaps I'll discuss it with him. Fatigue really is an awful part of having fibro. No energy here. It bothers me as much as the pain.
DX fibromyalgia 2007, osteoarthritis, obsessive-compulsive disorder OCD, depression, anxiety, sleep apnea, hysterectomy.

fluoxetine (prozac), buspar, abilify, trazodone, lorazapam, nexium, nabumetone, hydrocodone, c-pap machine, estrodial patch.


Marlee2
Veteran Member


Date Joined Aug 2007
Total Posts : 6067
   Posted 6/25/2009 6:22 AM (GMT -7)   
I do take it with food Sherrine and I take carafate to coat my stomach. I took one 400 IU pill last night and two of the chocolate calcium/D chewables which contain 400 each.
 
I had to ask to have my D checked too. I'm educating my doctors on fibro cause most of them don't realize that low D is common among fibromites.
 
When you have blood test get the numbers don't let them tell you that things are normal. I always ask what the numbers are and find out what is the normal range.
 
Vit D isn't going to help all the fatique problems but I could tell a difference within a couple of weeks.
 
My doc says it's not that we don't get enough vit D it's that we don't absorb it right so it takes more for us.
 
Vit D has something to do with depression and high blood pressure too.
 
Energy was one of those things I took for granted til it was gone and boy do I miss it.
 
luv and hugs
Marlee
 
 
 
 
Forum Moderator Fibromyalgia
 
Fibro,Sjogrens, Anxiety, Gastroparesis, IBS, Gastritis, Allergies, High Blood Pressure, Low Blood Sodium and Osteoarthritis
 
Amitriptyline, Celexa, Xanax, Synthroid, Zyrtec, Micardis, Spironalactone, Tylenol, Reglan, Lidoderm Patches and Tramadol
 
Co Q 10, Super B Complex, Extra B12, Multi vitamin

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:30 AM (GMT -7)
There are a total of 2,734,622 posts in 301,227 threads.
View Active Threads


Who's Online
This forum has 151346 registered members. Please welcome our newest member, heelm007.
310 Guest(s), 14 Registered Member(s) are currently online.  Details
alephnull, JayMot, Psilociraptor, JNF, Paul's Brother, Tickled6, FSLondon, pmm73, blksteeda, Traveler, pitmom, trumpet123, Snarf, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer